×

The bias of \(k\)-step M-estimators. (English) Zbl 0801.62036

Summary: It is well-known that \(k\)-step \(M\)-estimators can yield a high efficiency without losing the breakdown point of the initial estimator. In this note we derive their bias curves. In the location framework the bias increases only slightly with \(k\), but in the scale case the bias curves change considerably.

MSC:

62F35 Robustness and adaptive procedures (parametric inference)
62F10 Point estimation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Andrews, D.F.; Bickel, P.J.; Hampel, F.R.; Huber, P.J.; Tukey, J.W.; Rogers, W.H., Robust estimates of location: survey and advances, (1972), Princeton University Press Princeton, NJ · Zbl 0254.62001
[2] Davies, L., An efficient Fréchet differentiable high breakdown multivariate location and dispersion estimator, J. multivar. analysis, 40, 311-327, (1992) · Zbl 0748.62030
[3] Hampel, F.R.; Ronchetti, E.M.; Rousseeuw, P.J.; Stahel, W.A., Robust statistics: the approach based on influence functions, (1986), Wiley New York · Zbl 0593.62027
[4] Huber, P.J., Robust statistics, (1981), Wiley New York · Zbl 0536.62025
[5] Jurečková, J.; Portnoy, S., Asymptotics for one-step M-estimators in regression with application to combining efficiency and high breakdown point, Comm. statist. theory methods, 16, 2187-2200, (1987) · Zbl 0656.62041
[6] Martin, R.D.; Yohai, V.J.; Zamar, R.H., Min—max bias robust regression, Ann. statist., 17, 1608-1630, (1989) · Zbl 0713.62068
[7] Martin, R.D.; Zamar, R.H., Asymptotically min—max bias robust M-estimates of scale for positive random variables, J. amer. statist. assoc., 84, 494-501, (1989)
[8] Rousseeuw, P.J., Least Median of squares regression, J. amer. statist. assoc., 79, 871-880, (1984) · Zbl 0547.62046
[9] Rousseeuw, P.J.; Croux, C., Alternatives to the Median absolute deviation, J. amer. statist. assoc., 88, 1273-1283, (1993) · Zbl 0792.62025
[10] Rousseeuw, P.J.; Leroy, A.M., Robust regression and outlier detection, (1987), Wiley New York
[11] Yohai, V.J.; Zamar, R.H., High breakdown-point estimates of regression by means of the minimization of an efficient scale, J. amer. statist. assoc., 83, 406-413, (1988) · Zbl 0648.62036
[12] Zamar, R.H., Robust estimation for the errors-in-variables model, Ph.D. dissertation, (1985), Dept. of Statist., Univ. of Washington Seattle, WA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.